Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 26, NWS Indianapolis, IN

May 14, 2009Daviess County, Knox County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 14, 2009, 3:40 AM EDT for Daviess County, Knox County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2009, 3:40 AM EDT (07:40 UTC)
Expired
May 14, 2009, 4:30 AM EDT
In force
50 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Daviess County, IN, Knox County, IN

The radar

The Evansville,IN radar (KVWX), 42 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 1:42 AM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1574 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
2.0
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 140740
SVRIND
INC027-083-140830-
/O.NEW.KIND.SV.W.0026.090514T0740Z-090514T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
340 AM EDT THU MAY 14 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIESS COUNTY IN SOUTHWEST INDIANA...
  SOUTHERN KNOX COUNTY IN SOUTHWEST INDIANA...
  THIS INCLUDES THE CITY OF VINCENNES...

* UNTIL 430 AM EDT

* AT 339 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES WEST OF VINCENNES
  UNIVERSITY...OR 6 MILES SOUTH OF LAWRENCEVILLE...AND MOVING EAST AT
  50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DECKER AROUND 350 AM EDT...
  VINCENNES AROUND 355 AM EDT...
  BRUCEVILLE AROUND 400 AM EDT...
  WHEATLAND AROUND 405 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3844 8773 3849 8771 3851 8768 3851 8766
      3854 8767 3859 8765 3860 8763 3864 8763
      3870 8753 3878 8751 3880 8693 3864 8693
      3852 8695 3855 8720 3853 8744
TIME...MOT...LOC 0740Z 262DEG 41KT 3865 8771

$$

CO
4 follow-up statements
000 
WWUS53 KIND 140802
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
402 AM EDT THU MAY 14 2009

INC027-083-140830-
/O.CON.KIND.SV.W.0026.000000T0000Z-090514T0830Z/
DAVIESS-KNOX-
402 AM EDT THU MAY 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR DAVIESS AND SOUTHERN KNOX COUNTIES...

AT 401 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BRUCEVILLE...OR 6
MILES EAST OF VINCENNES...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BICKNELL AROUND 410 AM EDT...
  WASHINGTON AROUND 415 AM EDT...
  MONTGOMERY AROUND 425 AM EDT...

LAT...LON 3844 8773 3849 8771 3851 8768 3851 8766
      3854 8767 3859 8765 3860 8763 3864 8763
      3870 8753 3878 8751 3880 8693 3864 8693
      3852 8695 3855 8720 3853 8744
TIME...MOT...LOC 0802Z 262DEG 41KT 3868 8739

$$

CO
000 
WWUS53 KIND 140809
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 AM EDT THU MAY 14 2009

INC027-083-140830-
/O.CON.KIND.SV.W.0026.000000T0000Z-090514T0830Z/
DAVIESS-KNOX-
409 AM EDT THU MAY 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR DAVIESS AND CENTRAL KNOX COUNTIES...

AT 407 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR WASHINGTON...OR 14 MILES NORTH OF PETERSBURG...MOVING EAST AT 45
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTGOMERY AROUND 420 AM EDT...
  CANNELBURG AROUND 425 AM EDT...

LAT...LON 3855 8720 3853 8744 3878 8745 3880 8693
      3864 8693 3852 8695
TIME...MOT...LOC 0809Z 262DEG 41KT 3869 8721

$$

SALLY
000 
WWUS53 KIND 140818
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
418 AM EDT THU MAY 14 2009

INC083-140828-
/O.CAN.KIND.SV.W.0026.000000T0000Z-090514T0830Z/
KNOX-
418 AM EDT THU MAY 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KNOX COUNTY IS
CANCELLED...

LAT...LON 3853 8704 3854 8708 3853 8711 3854 8712
      3855 8718 3854 8725 3878 8725 3879 8723
      3880 8693 3864 8693 3853 8695
TIME...MOT...LOC 0818Z 262DEG 41KT 3870 8707

$$

INC027-140830-
/O.CON.KIND.SV.W.0026.000000T0000Z-090514T0830Z/
DAVIESS-
418 AM EDT THU MAY 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR DAVIESS COUNTY...

AT 417 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR MONTGOMERY...OR 18 MILES NORTHEAST OF PETERSBURG...MOVING EAST
AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CANNELBURG AROUND 425 AM EDT...

LAT...LON 3853 8704 3854 8708 3853 8711 3854 8712
      3855 8718 3854 8725 3878 8725 3879 8723
      3880 8693 3864 8693 3853 8695
TIME...MOT...LOC 0818Z 262DEG 41KT 3870 8707

$$

SALLY
000 
WWUS53 KIND 140828
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
428 AM EDT THU MAY 14 2009

INC027-140838-
/O.EXP.KIND.SV.W.0026.000000T0000Z-090514T0830Z/
DAVIESS-
428 AM EDT THU MAY 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR DAVIESS COUNTY WILL EXPIRE AT
430 AM EDT...

LAT...LON 3853 8704 3854 8708 3853 8711 3854 8712
      3855 8718 3854 8725 3878 8725 3879 8723
      3880 8693 3864 8693 3853 8695
TIME...MOT...LOC 0828Z 262DEG 41KT 3871 8692

$$

SALLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:00 AM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 14, 1:00 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
100 AM EDT THU MAY 14 2009

.AVIATION...DISCUSSION FOR THE 14/0600Z TAFS.

TSRA XPCTD ACRS ALL TERMINALS THRU FROPA /09Z KLAF-KHUF...11Z
KIND-KBMG/. CIGS/VSBYS WL GENERALLY REMAIN MVFR OR BETTER. BRIEF PDS
OF LWR CIGS/VSBYS MAY BE PSBL...BUT CONFIDENCE IS TOO LOW AND
PHENOMENA LIKELY TO BE TOO TRANSIENT TO INCLUDE ATTM.

SFC WINDS ARE GUSTY AND WL REMAIN SO AT LEAST UNTIL FROPA...AS
STRONG LLVL WIND FIELDS JUST AHEAD OF FRONT WL CONTINUE TO SUPPORT
WINDS. WEAKENING PRES GRADIENT POST FROPA WL ALLOW WINDS TO DECREASE
AFTER ABOUT 10-12Z. FAIRLY RAPID CLEARING XPCTD POST FROPA.

.PREVIOUS DISCUSSION /ISSUED 319 PM EDT WED MAY 13 2009/

SHORT TERM...MAIN FORECAST ISSUE IN THE SHORT TERM...IS POSSIBLE
FLOODING WITH MORE HEAVY RAIN EXPECTED LATER TONIGHT. ALSO SEVERE
WEATHER MAY BE A CONCERN LATER TONIGHT.

SURFACE ANALYSIS SHOWED HIGH PRESSURE ALONG THE MID ATLANTIC COAST
AND A COLD FRONT FROM EASTERN MINNESOTA TO THE CENTRAL PLAINS. A MCC
CURRENTLY MOVING ACROSS OUR AREA. THIS HAS LEFT A OUTFLOW BOUNDARY
ACROSS OUR SOUTHERN FORECAST AREA INTO CENTRAL MISSOURI.  PRESENT
RADAR LOOPS INDICATE THE CURRENT MCC WILL BE MOVING OUT OF OUR AREA
IN ABOUT 4 HOURS AND NAM/GFS AND RUC INDICATE THERE COULD BE A LULL
IN THE PRECIP THIS EVENING.   THUNDERSTORMS ARE FIRING ACROSS
SOUTHERN MISSOURI AND THIS BEARS WATCHING. FOR THE MOMENT WILL GO
WITH MODELS FOR CENTRAL AND SE SECTIONS AND ONLY INDICATE A CHANCE
OF THUNDERSTORMS THERE THIS EVENING WITH HEAVY RAIN LATE TONIGHT.
PRECIPITABLE WATER TO OUR WEST AROUND 2 INCHES AND MODELS GIVE QPF
UP TO 3 INCHES OVERNIGHT.  OUR WEST CENTRAL HAS ALREADY HAD UP TO 2
INCHES SO FAR TODAY.  WILL ISSUE A FLOOD WATCH THROUGH TONIGHT OVER
ALL BUT OUR FAR SE.

CONVECTION WILL INCREASE OVERNIGHT AS COLD FRONT APPROACHES.  GFS MU
CAPES ARE UP TO 2000 J/KG ACROSS OUR WEST AND NW TONIGHT.  NAM
INCREASES 850 MB WINDS TO 60 KNOTS AHEAD OF COLD FRONT LATE
TONIGHT.  THUS SPC SLIGHT RISK OF SEVERE WEATHER STILL POSSIBLE
LATER TONIGHT.

COLD FRONT MOVES ACROSS OUR AREA THURSDAY MORNING AND WILL END
CHANCES OF PRECIP FROM NW BY MIDDAY.

LONG TERM...FORECAST FOCUS IN THE LONG TERM WL BE POPS FRI-SAT.

THU NT...WITH FNT STALLED NR THE OH RVR WL KEEP CHC POPS IN THE FAR
S.

FRI...FNT MEANDERS BACK N ACRS THE AREA AND INSTABILITY INCREASES.
NO GREAT FORCING MECHANISM THOUGH...JUST SOME WEAK ISENTROPIC LIFT
EARLY AND THEN ANY DIURNAL HEATING IF THE SUN CAN ACTUALLY BREAK OUT
WHICH IS NOT A GIVEN. LLJET REMAINS WELL WEST OF THE AREA AS DO GOOD
DYNAMICS. CURRENTLY NOT OVERLY EXCITED ABOUT SVR POTENTIAL BUT WL
HAVE TO WAIT AND SEE NEXT SET OF MODEL RUNS.

FRI NT-SAT NT...S/W AND COLD FNT MV THRU THE FA. DIFFERENCE IN
TIMING OF COLD FROPA WITH GFS ABOUT 6 HOURS OR SO FASTER THAN THE
NAM AND HAVING IT MOSTLY THRU BY 12Z. NAM SEEMS TO HAVE SUPPORT OF
0Z ECMWF AND GFSENS BUT GFS HAS SUPPORT OF SREF. HPC SUGGESTS LARGER
CONSENSUS AROUND NAM. WITH ALL THIS IN MIND WL LEAN TOWARD NAM AND
FCST SIMILAR TO PREVIOUS ISSUANCE WITH HIGH CHC POPS FRI NT...LIKELY
POPS SAT AND CHC SE TO SLT CHC NW SAT NT.

FOR TEMPS THUR THRU FRI NT GUIDANCE IN GOOD AGREEMENT SO USED A
MAV/MET AVERAGE.

EXTENDED...LOOKS DRY AS BROAD HIGH PRESSURE SETTLES IN OVER THE AREA
AFTER COLD FROPA SATURDAY. COOLER TEMPS /HIGHS IN THE 60S AND LOWS
IN THE 40S/ SAT NT THRU MON AS BACK SIDE OF UPR LVL TROF KEEPS
COOLER H8 TEMPS OVR THE AREA. STUCK WITH HPC GUIDANCE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY MORNING FOR INZ021-028>031-035>048-
051>055-060>062-067>069.

&&

AVIATION...NIELD
SHORT TERM...JH
LONG TERM...CP
Hazardous weather outlook, May 14, 1:54 AM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
154 AM EDT THU MAY 14 2009

INZ021-030-031-036>042-045>049-054>057-062>065-069>072-150600-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
154 AM EDT THU MAY 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
CENTRAL INDIANA TONIGHT.

AN APPROACHING STRONG COLD FRONT WILL CONTINUE TO PRODUCE ORGANIZED
SEVERE WEATHER ACROSS CENTRAL INDIANA. DAMAGING WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY
THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT
WILL DIMINISH TOWARDS DAYBREAK THURSDAY.

HEAVY RAINFALL WILL PRODUCE AREAS OF FLOODING ACROSS CENTRAL
INDIANA TONIGHT. THIS WILL BE ESPECIALLY TRUE IN LOW LYING AND
POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE
EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED
THURSDAY MORNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY
NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. SPOTTERS ARE ALSO ENCOURAGED TO
REPORT ANY FLOODING ON ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051>053-060-061-067-068-150600-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN-
SULLIVAN-GREENE-KNOX-DAVIESS-
154 AM EDT THU MAY 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
INDIANA TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
CENTRAL INDIANA TONIGHT.

AN APPROACHING STRONG COLD FRONT WILL CONTINUE TO PRODUCE ORGANIZED
SEVERE WEATHER ACROSS CENTRAL INDIANA. DAMAGING WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY
THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT
WILL DIMINISH TOWARDS DAYBREAK THURSDAY.

HEAVY RAINFALL WILL PRODUCE AREAS OF FLOODING ACROSS CENTRAL
INDIANA TONIGHT. THIS WILL BE ESPECIALLY TRUE IN LOW LYING AND
POORLY DRAINED AREAS.

LOWLAND RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH
RIVER THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE
EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED
THURSDAY MORNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY
NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY
THUNDERSTORM.

LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER.
LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG SOUTHERN PORTIONS OF
BOTH THE EAST FORK WHITE AND THE WHITE RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. SPOTTERS ARE ALSO ENCOURAGED TO
RELAY REPORTS OF FLOODED ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

LJ

In the hours before

Local storm report, May 13, 10:57 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1057 PM EDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       3 S PARAGON             39.35N 86.56W
05/13/2009  M1.40 INCH       MORGAN             IN   TRAINED SPOTTER

            1.40 INCHES OF STORM TOTAL RAINFALL AS OF 330 PM EDT.

0345 PM     HEAVY RAIN       BROOKLYN                39.54N 86.37W
05/13/2009  M2.06 INCH       MORGAN             IN   NWS EMPLOYEE

            SIX HOURLY RAINFALL AMOUNT.

0400 PM     HEAVY RAIN       TERRE HAUTE             39.47N 87.38W
05/13/2009  M1.21 INCH       VIGO               IN   ASOS

            1.21 INCHES OF RAIN SINCE MIDNIGHT EST AT KHUF.

0400 PM     HEAVY RAIN       SHELBYVILLE             39.52N 85.78W
05/13/2009  M1.48 INCH       SHELBY             IN   ASOS

            1.48 INCHES OF RAIN SINCE MIDNIGHT EST AT KGEZ.

0400 PM     HEAVY RAIN       PURDUE UNIVERSITY       40.43N 86.91W
05/13/2009  M1.89 INCH       TIPPECANOE         IN   ASOS

            1.89 INCHES OF TOTAL RAINFALL SINCE MIDNIGHT EST AT KLAF.

0400 PM     HEAVY RAIN       BLOOMINGTON             39.17N 86.52W
05/13/2009  M2.62 INCH       MONROE             IN   ASOS

            2.62 INCHES OF RAIN SINCE MIDNIGHT EST AT KBMG.

0430 PM     FLOOD            3 SSE UNIONVILLE        39.19N 86.39W
05/13/2009                   MONROE             IN   PUBLIC

            BRUMMETS CREEK ROAD IMPASSABLE DUE TO HIGH WATER.

0445 PM     FLOOD            NASHVILLE               39.20N 86.24W
05/13/2009                   BROWN              IN   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED IN BROWN COUNTY.

0500 PM     HEAVY RAIN       LAFAYETTE               40.41N 86.87W
05/13/2009  M3.07 INCH       TIPPECANOE         IN   TRAINED SPOTTER

            3.07 INCHES OF STORM TOTAL RAINFALL MEASURED NEAR 18TH
            AND KOSSUTH.

0750 PM     TSTM WND GST     MOORESVILLE             39.62N 86.37W
05/13/2009  M68.00 MPH       MORGAN             IN   TRAINED SPOTTER

            ONE OR MORE TRANSFORMERS DOWNED.

0755 PM     TSTM WND GST     GREENWOOD               39.62N 86.11W
05/13/2009  M51.00 MPH       JOHNSON            IN   AWOS

            51 MPH WIND GUST MEASURED AT GREENWOOD AIRPORT.

0805 PM     TSTM WND DMG     2 W CAMBY               39.66N 86.35W
05/13/2009                   HENDRICKS          IN   NWS EMPLOYEE

            TREES DOWNED NEAR THE INTERSECTION OF COUNTY ROADS 1050
            EAST AND 700 SOUTH.

0840 PM     TSTM WND GST     GREENFIELD              39.79N 85.77W
05/13/2009  E60.00 MPH       HANCOCK            IN   TRAINED SPOTTER

            SEVERAL TREES SPLIT...KNOCKING DOWN POWER LINES.

0856 PM     TSTM WND GST     INDIANAPOLIS INTL AIRP 39.72N 86.29W
05/13/2009  M70.00 MPH       MARION             IN   ASOS

            70 MPH MEASURED AT INDIANAPOLIS ASOS.

&&

NIELD
Local storm report, May 14, 3:04 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
304 AM EDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 AM     TSTM WND DMG     DARLINGTON              40.11N 86.78W
05/14/2009                   MONTGOMERY         IN   LAW ENFORCEMENT

            TREE BLOWN DOWN

&&

JOHNSON
Local storm report, May 14, 3:10 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
310 AM EDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     TSTM WND GST     2 NE LEBANON            40.07N 86.45W
05/14/2009  E70 MPH          BOONE              IN   TRAINED SPOTTER

            SPOTTER ESTIMATED WIND GUSTS TO 70 MPH

&&

JOHNSON
Local storm report, May 14, 3:26 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
326 AM EDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     JAMESTOWN               39.93N 86.63W
05/14/2009                   HENDRICKS          IN   TRAINED SPOTTER

            4 TREES DOWN ACROSS TOWN RANGING IN SIZE FROM 6 TO 12
            INCHES IN DIAMETER

&&

JOHNSON
Local storm report, May 14, 3:28 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 AM EDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 AM     TSTM WND GST     8 N INDIANAPOLIS        39.89N 86.15W
05/14/2009  E60 MPH          MARION             IN   TRAINED SPOTTER

            WIND GUSTS ESTIMATED UP TO 60 MPH NEAR 86TH STREET AND
            TOWNSHIP LINE ROAD

&&

JOHNSON
Local storm report, May 14, 3:35 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 AM EDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 AM     TSTM WND GST     8 N ZIONSVILLE          40.07N 86.27W
05/14/2009  M59 MPH          BOONE              IN   AWOS

            59 MPH WIND GUST MEASURED BY INDIANAPOLIS EXECUTIVE
            AIRPORT AWOS

&&

JOHNSON

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:56 PM EDTAreal Flood WarningINDDaviess, Greene, Knox, Martin, Sullivan12 hr
May 13, 9:00 PM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Henry, Johnson, Marion, Rush and 1 more45 min
May 13, 10:29 PM EDTAreal Flood WarningINDClay, Greene, Monroe, Morgan, Owen3 hr
May 14, 1:31 AM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren44 min
May 14, 1:49 AM EDTFlash Flood WarningINDFountain, Parke, Vermillion, Warren3 hr
May 14, 2:14 AM EDTSevere Thunderstorm WarningINDBoone, Clinton, Fountain, Hendricks, Montgomery, Parke and 3 more51 min
May 14, 2:20 AM EDTFlash Flood WarningINDClay, Parke, Vermillion, Vigo3 hr
May 14, 2:21 AM EDTSevere Thunderstorm WarningINDClay, Owen, Parke, Putnam, Vermillion, Vigo54 min
May 14, 2:37 AM EDTSevere Thunderstorm WarningINDClay, Greene, Knox, Owen, Sullivan, Vigo53 min
May 14, 2:56 AM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Hendricks, Marion, Putnam and 1 more45 min
May 14, 3:14 AM EDTFlash Flood WarningINDDaviess, Greene, Knox, Sullivan3 hr
May 14, 3:16 AM EDTSevere Thunderstorm WarningINDClay, Johnson, Marion, Monroe, Morgan, Owen and 1 more44 min
May 14, 3:19 AM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Hancock, Henry, Madison, Marion and 3 more44 min
May 14, 3:26 AM EDTSevere Thunderstorm WarningINDBrown, Greene, Johnson, Lawrence, Monroe, Morgan and 1 more49 min
May 14, 3:59 AM EDTAreal Flood WarningINDDaviess, Knox, Martin2 hr
May 14, 4:24 AM EDTFlash Flood WarningINDLawrence, Martin96 min
May 14, 4:44 AM EDTFlash Flood WarningINDJackson, Jennings3 hr
May 14, 6:08 AM EDTAreal Flood WarningINDClay, Greene, Monroe, Owen, Parke, Putnam3 hr
May 14, 6:23 AM EDTAreal Flood WarningINDBartholomew, Brown, Hancock, Hendricks, Johnson, Lawrence and 7 more15 hr
May 14, 7:47 AM EDTAreal Flood WarningINDJackson, Jennings13 hr
May 14, 8:27 AM EDTAreal Flood WarningINDParke, Vermillion, Vigo3 hr
May 14, 8:45 AM EDTAreal Flood WarningINDClay, Daviess, Greene, Knox, Martin, Owen and 3 more12 hr
May 14, 11:20 AM EDTRiver Flood WarningINDShelby48 hr
May 14, 11:20 AM EDTRiver Flood WarningINDBartholomew, Jackson3 days
May 14, 11:20 AM EDTRiver Flood WarningINDLawrence, Martin8 days
May 14, 11:20 AM EDTRiver Flood WarningINDLawrence, Martin7 days
May 14, 11:20 AM EDTRiver Flood WarningINDLawrence, Martin8 days
May 14, 11:20 AM EDTRiver Flood WarningINDDaviess, Dubois, Martin, Pike6 days
May 14, 11:20 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington8 days
May 14, 11:20 AM EDTRiver Flood WarningINDMorgan, Owen39 hr
May 14, 11:20 AM EDTRiver Flood WarningINDMorgan, Owen39 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.